Which AEDs give you the worst side effects (part 2)?

Which AEDs give you the worst side effects?

  • Diamox / Acetazolamide

    Votes: 2 4.0%
  • Diastat / Diazepam

    Votes: 3 6.0%
  • Gabitril / Tiagabine

    Votes: 2 4.0%
  • Klonopin / Clonazepam

    Votes: 20 40.0%
  • Lyrica / Pregabalin

    Votes: 10 20.0%
  • Mysoline / Primidone

    Votes: 8 16.0%
  • Tranxene / Clorazepate

    Votes: 2 4.0%
  • Valium / Diazepam

    Votes: 11 22.0%
  • Zarontin / Ethosuximide

    Votes: 8 16.0%

  • Total voters
    50

Axa

New
Messages
40
Reaction score
0
Points
0
Tegretol CR - but just in combination with Neurontin. When I was taking it as monotherapy I haven't feel even one single side-effect.
 

super

New
Messages
39
Reaction score
0
Points
0
early 1960's I took Mysalin, Ospolot & Dilantin. Dilantin since about 1964 and still on it.
 

Elaine H

New
Messages
498
Reaction score
0
Points
0
The worst side effects

When I was prescribed Epanutin many years ago, the doc said that I would have acne and facial hair!!! It was cool though, because I grew a full length beard,and moustache and you couldn't see my zits!! On a serious note, Keppra is making me feel really low!!:woot: xx
 

Crazy Monkey

Playing With Angels
Messages
558
Reaction score
0
Points
0
BRAINSQUEEZE

I have just added Ethosuximide into my daily routine and I have a strange side effect, it feels like somebody is squeezing my brain with their hand, I have been on several different meds and I am lucky in that I have never had a side effect before this. Has anyone here ever had a similar side effect?
 

Loudmouth

New
Messages
458
Reaction score
0
Points
0
Sheesh!!

and people wonder why I don't want to put my daughter on ethosuxamide for absence seizures at just 10 years old!!!
 

Loudmouth

New
Messages
458
Reaction score
0
Points
0
Maybe God's realised it's faulty,it's still under warranty and he's replacing it??!!:roflmao:Can you tell him to replace mine as well??!! PLEASE!!
 

Shelley

New
Moderator
Messages
1,604
Reaction score
0
Points
0
Zerontin

Ethosuximide was one of my meds when I was a kid. As was Phenobarbitol.
You don't want your kids on it. I couldn't control most of my body functions, and I was uncontrollably high. It wasn't until I took my self off of all meds as a rebellious teen (suicidal), that I began to normalize. I am permenantly skinny though, but my brain is irrevocably fried from it. People accuse me of being a crack head. This is why I won't do meds, but I try to watch my diet and supplements. I am also researching the rewiring of my brain. :twocents:
I saw a show on 'Nova' where they blindfolded a guy for a couple of months with a before and after brain scan. His brain adapted and rewired. This is one of the reasons that I am back in school.:rock:
 

Crazy Monkey

Playing With Angels
Messages
558
Reaction score
0
Points
0
My brain was faulty before I was diagnosed!!!!

At least now I have something to blame it on :roflmao:

I think I might rethink Ethosuxamide, it seems a shame to add a med in that I am going to have side effects with, I have achieved 20 years with no side effects, plus I know I can go out with my mates and drink alcohol freely with no worries on Lamictal coz I have done it for years.

The other thing is I am trying to get my seizures controlled for one reason and that is to get my driving license as they do not really impact my life in any other way, but I do worry that if I managed to achieve this, would I trust myself enough to drive?? and if not would the meds have been for no reason.
 

haird18

Banned
Banned
Messages
222
Reaction score
0
Points
0
I hated the newer ones!

I had trouble with:

1. GABITRL it sedated me alot

2. Zonegran : caused me alot of severe drowsiness

3. Phenobarbitol : caused cognite problems

4. Valproic Acid: caused more seizures

5. Dilantin : I became allergic to

I always had interactions to many meds.
David
 

Belinda5000

Account Closed
Inactive
Messages
2,241
Reaction score
0
Points
0
1.mysoline. turned me into a B

2.Felbatol. couldn't keep anything down.

3Depekene made me hardest person in world live with

4.Lamictal made me scratch myself raw and i'm allergic to it.

5.Gabitril allergic to made itch like crazy.

6.Zonegran made me sleep all the time.

7.Phenobabrbital gave me the effect of a hangover. and depressed me really bad

8.Neurontin made me suicidal
 

Shelley

New
Moderator
Messages
1,604
Reaction score
0
Points
0
I hated it when I was a kid. It is probably one reason why I will not take anything for my seizures.
(I drink a lot of water btw- heat makes me seize. Will not reccomend.)
 

Westy

New
Messages
26
Reaction score
0
Points
0
worst side effects

The worst med for me had to be Keppra, i was suicidal!!

Though the others i've tried over the years haven't been great either - from constant migraines,bleeding teeth,depression,throwing up daily,rashes, de ja vu,holusinations and constant weight gain (not good when you are under 5 ft and have a physical disability which means you can't walk further than a block before severe pain kicks in!

Westy
 

epilepsee

New
Messages
36
Reaction score
0
Points
0
Keppra- high doses and I turn into a lawyer.
Klonipin- withdrawals...let's not go there. Mild depression while taking
Oxcarbazepine- seizures worse
Lamictal- seizures WAY worse
Topamax-zombie med, feet falling asleep, spices end up in the fridge and veggies in the cupboard
Depakote- love this one, but it can cause weight gain, hair loss, etc and makes me a bit hedonic (extremely increased sex drive, poor hubby is bothered by me more than once a day. I'll stop there.)
 

gowings83

New
Messages
64
Reaction score
0
Points
0
The worst one for me so far has been the new dose of divalproex, 250mg 2x a day. I'm on day 3 of that and am seeing double, have no energy and can't remember much of anything. Talked to the pharmacist about it, he said it could just go away once I get used to it, if not by Sunday (2 days) go see a doctor about it. Good thing I'm seeing the neurologist on Sunday. Only other ones I've had issues with were rashes from Dilantin and Keppra.
 

Elaine H

New
Messages
498
Reaction score
0
Points
0
I've never tried any of the AED's on the list, maybe some of them are used more in The States?
I have been wondering about Keppra lately, I know I've mentioned it before, and I'm on a relatively low dose, but I've felt like I could smack someone before, and I know if I'd been talking to that ignoramus on the Facebook epilepsy website the other day actually in person, somebody would have had to have dragged me off her!!!
I hope everybody is doing well on here, and happy, which is the main thing in life I guess, I am longing to have that feeling when I wake up in the morning, to feel happy with the world, and look forward to the day, it's been so long since I felt that way, I've almost forgotten what it felt like! I've often wondered if a side effect of all the drugs I'm on is a sort of depression, but I am so not a miserable person, I'm a real or I was, a real get up and go, happy go lucky always laughing person, but in the last few years, my get up and go has gone, I'm on three different drugs now, Keppra, Zonisamide, and Trileptal, my teeth are really crumbly, I know I've got low calcium levels, even though I take multi Vits every day, and Cod liver oil, I try and take Calcium and Vit D aswell.
Anyway, that's enough of me, I sound like a right barrel of laughs huh? Great to be back amongst friends, and lotsalove to you all!!

Lol

Lainey
XXXX
 

Loopy Lou

Veteran
Messages
2,378
Reaction score
80
Points
173
Lamictal - hair fell out, kept falling over, made seizures way worse and i was sleeping all the time.
Vimpat - made me a suicidal, insomniacal angry wreck
Keppra - ok, i'm still on it, but it makes my patience very short and i tend to lose my temper easily. Oh i remember the days when i was so easy going and laid back... I also seem to swing wildly between insomnia and drowsiness.
Next one on the list - Tegretol.

Elaine, i know how you feel. I used to be a happy person, loved my job, got on well with people. Now im shy, nervous, grumpy and want to quit everything pretty much as soon as i start it. Sometimes i want to say to people "hey, i didn't want to be this way!" Do you get good control on your current meds?

Anyway, all the best x
 

Jake

Pillar
Messages
98
Reaction score
0
Points
36
I checked Klonopin but should have checked LYRICA but didn't notice this part of the poll.

I started taking it when it first came out when it didn't have any warning re joint & muscle damage. I woke up in the middle of the night and could not move my hands because of excruciatingly severe pain. I had to be put on NSAIDS and two opioids which I am still on.

I filed a complaint with the FDA as did others and the FDA made the manufacturer list muscle & joint damage as a rare side effect.
 
Messages
90
Reaction score
0
Points
0
I take my husband's lyrica when i run out of my tegretol. it actually works for me but i wouldn't want to be on it long term
 

Julie Mc

New
Messages
14
Reaction score
0
Points
0
My main one is KEPPRA. I take 3500mgs a day and its making me not talk properly! I'm finding myself visualizing the words I want to say (in my head) then reading it out loud. :/ Simple words take ages to come out which then brings out the 'they must think I'm thick' feelings I get....not good! Does anyone else have these problems? I've just joined up to this, so a huge 'HELLO!' to everyone on here!
 
Top